Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 22, NWS Las Vegas, NV

July 21, 20204 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 21, 2020, 1:55 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jul 22, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2020, 1:55 PM PDT (20:55 UTC)
In effect from
Jul 22, 2020, 11:00 AM PDT
Expired
Jul 22, 2020, 9:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4011 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS85 KVEF 212055
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
155 PM PDT Tue Jul 21 2020

.Continued risk of dry thunderstorms through this evening for all
of southern Nevada and northwest Arizona. On Wednesday, winds 
will increase during the afternoon resulting in widespread 
critical fire weather conditions for the same areas. Therefore, a
Red Flag Warning has been issued. On Thursday, a Fire Weather
Watch is in effect as another round of strong winds and low RH 
may occur for east- central Nevada.

NVZ461-220700-
/O.NEW.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
/O.NEW.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/
/O.CON.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
Lincoln County/Ely Dispatch-
155 PM PDT Tue Jul 21 2020

...TODAYS RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS 
EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH...

...ANOTHER RED FLAG WARNING WILL GO INTO EFFECT 11 AM TO 9 PM
WEDNESDAY FOR STRONG WINDS AND LOW RH...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a new Red 
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and
a Fire Weather Watch has also been issued. This Fire Weather 
Watch is in effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Nevada fire zone 461.

* WIND...Todays wind impacts will be mostly confined to
  thunderstorm outflows, which could exceed 40 mph at times and be
  highly variable. Wednesday and Thursday, afternoon sustained
  winds of 20-30 mph with gusts up to 40 mph will be possible. 

* HUMIDITY...5-15 percent.

* THUNDERSTORMS...While isolated in nature, thunderstorms that 
  develop will likely produce very little rainfall reaching the 
  ground but contain cloud to ground lightning.

* IMPACTS...any thunderstorms that develop could produce lightning
  which will likely create multiple fire starts through tonight.
  High winds and low RH values could result in the rapid spread of
  wildfires Wednesday and Thursday. Existing fires could be 
  exacerbated.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-NVZ460-462>466-220700-
/O.NEW.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
/O.CON.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
155 PM PDT Tue Jul 21 2020 /155 PM MST Tue Jul 21 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW RH FOR ALL 
FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA...

...ANOTHER RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 9 PM 
WEDNESDAY FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a new Red 
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday. 

* AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Through 9 PM tonight and again Wednesday from 11 AM to
  9 PM.

* WIND...Wind impacts today will be mostly confined to
  thunderstorm outflows, which could exceed 40 mph at times and be
  highly variable. Winds Wednesday will be more widespread in
  nature, with sustained winds of 20-30 mph and gusts up to 40 mph
  possible.

* HUMIDITY...5-15 percent.

* THUNDERSTORMS...While isolated in nature, thunderstorms that 
  develop will likely produce very little rainfall reaching the 
  ground but contain cloud to ground lightning.

* IMPACTS...any thunderstorms that develop today could produce
  lightning which will likely create multiple fire starts. Strong
  winds and low RH Wednesday could result in the rapid spread of
  new wildfires or exacerbate ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
5 follow-up statements
699 
WWUS85 KVEF 220221
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
721 PM PDT Tue Jul 21 2020

.Risk for dry thunderstorms this evening has ended for all of 
southern Nevada and northwest Arizona. On Wednesday, winds will 
increase during the afternoon resulting in widespread critical 
fire weather conditions for the same areas. Therefore, a Red Flag 
Warning has been issued. On Thursday, a Fire Weather Watch is in 
effect as another round of strong winds and low RH may occur for 
east- central Nevada.

NVZ461-221100-
/O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
/O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
/O.CON.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/
Lincoln County/Ely Dispatch-
721 PM PDT Tue Jul 21 2020

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG 
OUTFLOW WINDS AND LOW RH...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning for this evening. Earlier thunderstorms have weakened
with little threat for additional cloud to ground lightning
strikes this evening.  

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY FOR DRY THUNDERSTORMS, STRONG OUTFLOW WINDS AND LOW
RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR DRY THUNDERSTORMS, STRONG OUTFLOW
WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a new Red
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and
a Fire Weather Watch has also been issued. This Fire Weather
Watch is in effect from Thursday morning through Thursday
evening.

* AFFECTED AREA...Nevada fire zone 461.

* WIND...Wednesday and Thursday, afternoon sustained winds of 
  20-30 mph with gusts up to 40 mph will be possible.

* HUMIDITY...5-15 percent.

* IMPACTS...High winds and low RH values could result in the 
  rapid spread of wildfires Wednesday and Thursday. Existing fires
  could be exacerbated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-NVZ460-462>466-221100-
/O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
/O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
721 PM PDT Tue Jul 21 2020 /721 PM MST Tue Jul 21 2020/

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG
OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA
AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning for this evening. Earlier thunderstorms have weakened
with little threat for additional cloud to ground lightning
strikes this evening.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR DRY THUNDERSTORMS, STRONG
OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA
AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a new Red
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday.

* AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Wednesday from 11 AM to9 PM.
 
* WIND...Winds Wednesday will be more widespread in nature, with 
  sustained winds of 20-30 mph and gusts up to 40 mph possible. 

* HUMIDITY...5-15 percent.

* IMPACTS...any thunderstorms that develop today could produce 
  lightning which will likely create multiple fire starts. 
  Strong winds and low RH Wednesday could result in the rapid 
  spread of new wildfires or exacerbate ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
937 
WWUS85 KVEF 220239 CCA
RFWVEF

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Las Vegas NV
739 PM PDT Tue Jul 21 2020

.Risk for dry thunderstorms this evening has ended for all of 
southern Nevada and northwest Arizona. On Wednesday, winds will 
increase during the afternoon resulting in widespread critical 
fire weather conditions for the same areas. Therefore, a Red Flag 
Warning has been issued. On Thursday, a Fire Weather Watch is in 
effect as another round of strong winds and low RH may occur for 
east- central Nevada.

NVZ461-221100-
/O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
/O.COR.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
/O.COR.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/
Lincoln County/Ely Dispatch-
739 PM PDT Tue Jul 21 2020

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG 
OUTFLOW WINDS AND LOW RH...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning for this evening. Earlier thunderstorms have weakened
with little threat for additional cloud to ground lightning
strikes this evening.  

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY FOR STRONG WINDS AND LOW RH...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a new Red
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday and
a Fire Weather Watch has also been issued. This Fire Weather
Watch is in effect from Thursday morning through Thursday
evening.

* AFFECTED AREA...Nevada fire zone 461.

* WIND...Wednesday and Thursday, afternoon sustained winds of 
  20-30 mph with gusts up to 40 mph will be possible.

* HUMIDITY...5-15 percent.

* IMPACTS...High winds and low RH values could result in the 
  rapid spread of wildfires Wednesday and Thursday. Existing fires
  could be exacerbated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-NVZ460-462>466-221100-
/O.CAN.KVEF.FW.W.0021.000000T0000Z-200722T0400Z/
/O.COR.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
739 PM PDT Tue Jul 21 2020 /739 PM MST Tue Jul 21 2020/

...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS, STRONG
OUTFLOW WINDS AND LOW RH FOR ALL FIRE ZONES IN SOUTHERN NEVADA
AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning for this evening. Earlier thunderstorms have weakened
with little threat for additional cloud to ground lightning
strikes this evening.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RH FOR 
ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a new Red
Flag Warning, which is in effect from 11 AM to 9 PM Wednesday.

* AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Wednesday from 11 AM to9 PM.
 
* WIND...Winds Wednesday will be more widespread in nature, with 
  sustained winds of 20-30 mph and gusts up to 40 mph possible. 

* HUMIDITY...5-15 percent.

* IMPACTS...any thunderstorms that develop today could produce 
  lightning which will likely create multiple fire starts. 
  Strong winds and low RH Wednesday could result in the rapid 
  spread of new wildfires or exacerbate ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
199 
WWUS85 KVEF 221055
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
355 AM PDT Wed Jul 22 2020

NVZ461-230400-
/O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
/O.CON.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/
Lincoln County/Ely Dispatch-
355 AM PDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RH...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING 
THROUGH THURSDAY EVENING FOR STRONG SOUTH WINDS AND LOW RH...

* AFFECTED AREA...Nevada fire zone 461.

* WIND...Today and Thursday, afternoon sustained winds of 20-30 
  mph with gusts up to 40 mph will be possible.

* HUMIDITY...5-15 percent.

* IMPACTS...High winds and low RH values could result in the rapid
  spread of wildfires today and Thursday. Existing fires could be
  exacerbated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-102-NVZ460-462>466-230400-
/O.CON.KVEF.FW.W.0022.200722T1800Z-200723T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
355 AM PDT Wed Jul 22 2020 /355 AM MST Wed Jul 22 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ 
TO 9 PM PDT /9 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RH FOR 
ALL FIRE ZONES IN SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Today from 11 AM to9 PM.

* WIND...Winds today will be more widespread in nature, with 
  sustained winds of 20-30 mph and gusts up to 40 mph possible. 

* HUMIDITY...5-15 percent.

* IMPACTS...Strong winds and low RH could result in the rapid 
  spread of new wildfires or exacerbate ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
079 
WWUS85 KVEF 222012
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
112 PM PDT Wed Jul 22 2020


NVZ461-230415-
/O.UPG.KVEF.FW.A.0012.200723T1700Z-200724T0300Z/
/O.NEW.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/
/O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/
Lincoln County/Ely Dispatch-
112 PM PDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG SOUTH WINDS AND LOW RH...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR
STRONG SOUTH WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM PDT Thursday. The
Fire Weather Watch is no longer in effect. 


* AFFECTED AREA...Nevada fire zone 461.

* WIND...Today and Thursday, afternoon sustained winds of 20-30 
  mph with gusts up to 40 mph will be possible.

* HUMIDITY...5-15 percent.

* IMPACTS...High winds and low RH values could result in the
  rapid spread of wildfires today and Thursday. Existing fires 
  could be exacerbated. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ460-462>466-230400-
/O.CON.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
112 PM PDT Wed Jul 22 2020 /112 PM MST Wed Jul 22 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona, Fire weather zone 101 and 102. In 
  Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 
  466. 

* TIMING...Today from 11 AM to9 PM.

* WIND...Winds today will be more widespread in nature, with 
  sustained winds of 20-30 mph and gusts up to 40 mph possible.

* HUMIDITY...5-15 percent.

* IMPACTS...Strong winds and low RH could result in the rapid 
  spread of new wildfires or exacerbate ongoing fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
617 
WWUS85 KVEF 230359
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
859 PM PDT Wed Jul 22 2020

NVZ461-231200-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/
/O.CON.KVEF.FW.W.0023.200723T1700Z-200724T0300Z/
Lincoln County/Ely Dispatch-
859 PM PDT Wed Jul 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
THURSDAY FOR STRONG SOUTH WINDS AND LOW RH...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
STRONG SOUTH WINDS AND LOW RH...

* AFFECTED AREA...Nevada fire zone 461.

* WIND...Thursday afternoon, sustained winds of 20 to 30 mph with
  gusts up to 40 mph will be possible.

* HUMIDITY...5 to 15 percent.

* IMPACTS...High winds and low RH values could result in the rapid
  spread of wildfires today and Thursday. Existing fires could get
  worse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ460-462>466-230500-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-200723T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Esmeralda and Nye County Deserts/CNC Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
859 PM PDT Wed Jul 22 2020 /859 PM MST Wed Jul 22 2020/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR ALL FIRE ZONES IN
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

Winds have begun to settle down this evening, so the Red Flag
Warning has been allowed to expire.

$$

Morgan

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 11:03 AM PDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 21, 11:03 AM PDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1103 AM PDT Tue Jul 21 2020

.SYNOPSIS....Isolated thunderstorms with little rainfall can
again be expected across northwest Arizona and southern Nevada
today. A low pressure system dropping over central California
Wednesday will bring a dry southwest flow to the region and
widespread afternoon wind gusts over 30 mph. It now appears the
position of this system will keep deeper monsoon moisture primarily
over central Arizona and the Four Corners Region Thursday into the
weekend.
&&

.MORNING UPDATE...
Not much change in the forecast in the near term. Satellite and
radar trends show the best moisture and UL lifting from Rachel down
through Mohave County. It's in these areas that will be the focus
for additional development this afternoon due to added meager
instability. Low level dryness will still prevent much in the way of
meaningful rainfall and thus gusty outflow winds and dry lightning
are the main concerns. Can't rule out isolated thunder development
in the higher terrain of Clark either and with the ongoing
Cottonwood fire at risk of being impacted by outflow winds, opted
not to make changes to the RFW today.

That being said, another RFW looks like it will be needed for
tomorrow due to gradient winds in response to a developing surface
low ahead of the low pressure system advancing on the west coast.
This will be making more news farther north in the way of potential
severe weather, but here in southern Nevada, sustained winds of
20+mph and gusts in the 30-40 mph range will be possible and thus
add another wildfire spread concern for much of the region.

Yet again on Thursday, this surface low should be pushing east into
Utah and enable another breezy afternoon for eastern Nevada and
northwest Arizona. The complicating factor Thursday will be
increasing low level moisture and RH criteria may not be reached in
the areas with the gustier winds. Undecided if this will warrant a
watch or not, but will coordinate with SLC/LKN on this possibility.

.LONG TERM...Thursday through early next week.
Agree with the previous forecast's mentioning that there is run to
run consistency in the best moisture with our well advertised
monsoonal set up may end up a bit farther east than originally
forecast the last several days. This is adding confidence that the
Las Vegas Valley may escape any precip Thursday and Friday, but
parts of Mohave County still may receive some thunderstorm
potential. WPC has kept QPF through Friday below 0.10" total for
eastern Mohave county and this is reflection of the moisture plume
pushing east as well. That being said, the main drivers for lift are
still present and moisture will be on the incline both days as they
have been advertised the past several days.

Early Thursday morning, the 12Z GFS begins developing a 250mb jet
across southern California stretching into southern Utah which
intensifies throughout the day, but while also pushing eastward.
Thus, the timing of these features phasing with peak instability may
be the deciding factor for any hazard level products needed.
However, the 00Z ECMWF and 12Z GFS agree rather well on the
positioning of these details.

Yet another 250mb shortwave comes in behind Thursday's on Friday
which looks to result in a very similar set up with the jet located
slightly farther west and moisture slightly farther east but as the
low phases with the high across the central US, the jet accelerates
and places the southeast CWA under a favorable RER regime according
to the ECMWF and more broadly in the GFS. According to their
respective ensemble means, instability will be much less ideal
however and farther southeast of the CWA. So more variables appear
to be out of phase for more than isolated convection, and farther
east compared to Thursday.

One last gasp on Saturday again before moisture migrates farther
east into next week and jet dynamics shift north. This will allow
for temperatures to rise a few degrees each day into the first half
of next week.

.FIRE WEATHER...Isolated thunderstorms with little rainfall can
be expected across northwest Arizona and southern Nevada today.
This could result in some additional fire starts over the area due
to lightning as well as gusty outflow winds. A Red Flag Warning
remains in effect until 9 PM this evening. Elevated to critical fire
weather conditions are likely Wednesday afternoon and evening as a
low pressure system digging over central California Wednesday brings
very dry southwest flow to southern Nevada and northwest Arizona
with widespread wind gusts over 30 mph.
&&

.AVIATION...For McCarran...Most activity is expected to remain
to the north and east of the valley. East to southeasterly winds
should settle in around 18z with speeds up to around 10 knots and
intermittent gusts of 15-18 knots possible. Isolated storms will be
possible around the valley this afternoon into this evening (21z-
03z). Again, the focus for storms will be over the higher elevations
with the threat of gusty outflow winds at the terminal. Gusts up to
around 30 knots will be possible. Storm activity dwindles this
evening as winds shift to the southwest, remaining at 10 knots or
less overnight. Ceilings should remain 15k feet or higher.

For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated showers and thunderstorms will continue for
the Colorado River Valley sites afternoon with an outside chance for
the Valley to see some outflow winds this afternoon from storms in
the Spring Mountains and KBIH. Otherwise, prevailing south to
southwest winds will be present today at speeds around 10 knots
which will then follow diurnal trends tonight into Wednesday
morning. CIGs remain at around 15k feet or above.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM/FIRE WEATHER...Adair
LONG TERM...Pierce
AVIATION...Guillet

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:55 PM PDTFire Weather WatchVEFLincoln23 hr

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.